Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The convergence
of the cascadic conjugate-gradient method
applied to elliptic problems
in domains with re-entrant corners


Authors: Vladimir Shaidurov and Lutz Tobiska
Journal: Math. Comp. 69 (2000), 501-520
MSC (1991): Primary 65F10; Secondary 65N30
Published electronically: March 18, 1999
MathSciNet review: 1653982
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the convergence properties of the cascadic conjugate-gradient method (CCG-method), which can be considered as a multilevel method without coarse-grid correction. Nevertheless, the CCG-method converges with a rate that is independent of the number of unknowns and the number of grid levels. We prove this property for two-dimensional elliptic second-order Dirichlet problems in a polygonal domain with an interior angle greater than $\pi$. For piecewise linear finite elements we construct special nested triangulations that satisfy the conditions of a ``triangulation of type $(h,\gamma,L)$'' in the sense of I. Babuska, R. B. Kellogg and J. Pitkäranta. In this way we can guarantee both the same order of accuracy in the energy norm of the discrete solution and the same convergence rate of the CCG-method as in the case of quasiuniform triangulations of a convex polygonal domain.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65F10, 65N30

Retrieve articles in all journals with MSC (1991): 65F10, 65N30


Additional Information

Vladimir Shaidurov
Affiliation: Institute of Computational Modelling, Siberian Branch of the Russian Academy of Sciences, Krasnoyarsk 660036, Russia
Email: shidurov@cckr.krasnoyarsk.su

Lutz Tobiska
Affiliation: Otto-von-Guericke-Universität Magdeburg, Postfach 4120, D-39016 Magdeburg, Germany
Email: tobiska@mathematik.uni-magdeburg.de

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01138-2
PII: S 0025-5718(99)01138-2
Keywords: Multigrid, cascadic algorithm, conjugate-gradient method, finite element method
Received by editor(s): November 11, 1997
Received by editor(s) in revised form: July 10, 1998
Published electronically: March 18, 1999
Additional Notes: The research was supported by the Deutsche Forschungsgemeinschaft.
Article copyright: © Copyright 2000 American Mathematical Society